Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2006, 11:49 PM CDT for Lincoln County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 11:49 PM CDT (04:49 UTC)
- Expired
- Apr 24, 2006, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:10 AM CDT | HAIL 1 | North Platte, NE | MULTIPLE REPORTS OF NICKLE TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240450 SVRLBF NEC111-240545- /O.NEW.KLBF.SV.W.0017.060424T0449Z-060424T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1149 PM CDT SUN APR 23 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1245 AM CDT * AT 1143 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 83 MILE MARKER 90...OR ABOUT 6 MILES NORTH OF NORTH PLATTE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 83 MILE MARKER 95 BY 1155 PM CDT NE HIGHWAY 83 MILE MARKER 100 BY 1205 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN HERSHEY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4136 10123 4108 10122 4109 10034 4137 10031 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 240513 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1212 AM CDT MON APR 24 2006 NEC111-240545- /O.CON.KLBF.SV.W.0017.000000T0000Z-060424T0545Z/ LINCOLN NE- 1212 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHERN LINCOLN COUNTY... AT 1203 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 30 MILE MARKER 179...OR ABOUT NEAR NORTH PLATTE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 83 MILE MARKER 93...NE HIGHWAY 83 MILE MARKER 94 AND NE HIGHWAY 83 MILE MARKER 95 BY 1220 AM CDT NE HIGHWAY 83 MILE MARKER 96 AND NE HIGHWAY 83 MILE MARKER 97 BY 1225 AM CDT NE HIGHWAY 83 MILE MARKER 98 AND NE HIGHWAY 83 MILE MARKER 99 BY 1230 AM CDT NE HIGHWAY 83 MILE MARKER 100 BY 1235 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4136 10123 4096 10121 4096 10029 4137 10031 $$ POWER
000 WWUS53 KLBF 240528 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1227 AM CDT MON APR 24 2006 NEC111-240545- /O.CON.KLBF.SV.W.0017.000000T0000Z-060424T0545Z/ LINCOLN NE- 1227 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHERN LINCOLN COUNTY... AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NE HIGHWAY 83 MILE MARKER 100 TO NE HIGHWAY S56A MILE MARKER 3...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF STAPLETON TO 14 MILES SOUTHEAST OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NE INTERSTATE 80 MILE MARKER 204...NE INTERSTATE 80 MILE MARKER 201...NE INTERSTATE 80 MILE MARKER 200 AND NE INTERSTATE 80 MILE MARKER 199 BY 1235 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4136 10123 4096 10121 4096 10029 4137 10031 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 23, 10:17 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT SUN APR 23 2006 .UPDATE... POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES. DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NEZ004-NEZ094. && JMC
Hazardous weather outlook, Apr 23, 10:45 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT SUN APR 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-250345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE FROM KILGORE TO AINSWORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:59 PM CDT | Winter Storm Watch | LBF | Cherry, Sheridan | 6 hr |
| Apr 24, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 50 min |
| Apr 24, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Apr 24, 1:04 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Apr 24, 4:00 AM CDT | Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 11 hr |
| Apr 24, 3:09 PM CDT | Snow and Blowing Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 7 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.